Alert archive / West Virginia / Flash Flood Warnings in 2007

Flash Flood Warning 63, NWS Pittsburgh, PA

April 1, 2007Monongalia County, West Virginia

NWS Pittsburgh, PA issued this flash flood warning at Apr 1, 2007, 5:36 PM EDT for Monongalia County, West Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 1, 2007, 5:36 PM EDT (21:36 UTC)
Expired
Apr 1, 2007, 8:30 PM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Monongalia County, WV

The radar

The Pittsburgh radar (KPBZ), 101 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 6:05 PM EDTFLASH FLOOD5 Se Morgantown, WVFLOODING WAS REPORTED ON ROUTE 7 BETWEEN RICHARD AND DELLSLOW. EASTBOUND LANES CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-207 J/kg
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 012138
FFWPBZ
WVC061-020030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
536 PM EDT SUN APR 1 2007

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MONONGALIA COUNTY IN NORTHERN WEST VIRGINIA...
  THIS INCLUDES THE CITIES OF...WESTOVER...MORGANTOWN...
  EVERETTVILLE...DELLSLOW...STAR CITY...

* UNTIL 830 PM EDT

* AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A THUNDERSTORM WITH HEAVY RAINFALL AND SMALL HAIL JUST EAST OF 
  ARNETTSVILLE.  DUE TO PREVIOUS HEAVY RAINFALL TODAY AND PREVIOUS
  REPORTS OF HIGH WATER...FLASH FLOODING IS LIKELY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE
  MILEGROUND...WILES HILL...VAN VOORHIS...WEST VAN VOORHIS...
  TANGLEWOOD...SUNSET BEACH...SUNCREST...THE FLATTS...VIRGINIA
  MANOR...STEWARTSTOWN...ROSEDALE...PURSGLOVE...PIERPONT...PARK
  HILLS...OSAGE...OAKVIEW...SUNCREST LAKE...MAIDSVILLE...JERE...
  JACO...HOARD...GRANVILLE...FIELDCREST...EVANSDALE...EASTON...
  CHESTNUT RIDGE...CHEAT LAKE...CANYON...BREWER HILL...RANDALL...
  BERTHA HILL...BAKER RIDGE...BRAEWICK WOODS...NORTH HILLS AND
  PINERIDGE NORTH.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.

LAT...LON 3963 8015 3973 7989 3960 7981 3953 8007

$$

15
1 follow-up statement
000 
WGUS71 KPBZ 012222
FFSPBZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
619 PM EDT SUN APR 1 2007

WVC061-020030-
MONONGALIA WV-
619 PM EDT SUN APR 1 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
MONONGALIA COUNTY...

AT 615 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING
ON ROUTE 7 BETWEEN RICHARD AND DELLSLOW.  THE EASTBOUND LANES OF
THIS HIGHWAY HAVE BEEN CLOSED. MORE SHOWERS AND ISOLATED
THUNDERSTORMS WILL OVER THE AREA BY 7 PM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STAR CITY...
DELLSLOW AND MORGANTOWN

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3963 8015 3973 7989 3960 7981 3953 8007

$$


15

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Apr 1, 2:19 PM EDT, 3 hours 17 minutes earlier.

Area forecast discussion, Apr 1, 2:19 PM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
219 PM EDT SUN APR 1 2007

.SHORT TERM /TONIGHT THROUGH MONDAY/... WIDESPREAD PRECIP IS MOVE
EAST ACROSS WEST-CENTRAL PA...WITH SCATTERED SHOWERS BEHIND THAT.
TSTMS ARE BEGINNING TO FIRE ACROSS EXTREME SOUTHERN OH...WV....AND
EASTERN KY WITH SURFACE HEATING...INSTABILITY...AND SOME LIFT WITH
SHORT WAVE IMPULSES ROTATING AROUND LARGE UPPER LEVEL LOW PRESSURE
CROSSING THE GREAT LAKES. THINK AT LEAST THE SOUTHERN DISTRICTS
WILL SEE ENOUGH CLOUD BREAKS FOR HEATING/INSTABILITY TO RESULT IN
SOME TSTMS FORMING...AND THOSE ENTERING THE AREA FROM THE
SOUTHWEST NOT TO WEAKEN SIGNIFICANTLY. THIS BEING SAID...DO NOT
THINK ORGANIZED SEVERE ACTIVITY WILL OCCUR...THUS WILL INCLUDE
GUSTY WINDS WITH TSTMS ACROSS SOUTHWEST PA...WV...AND OHIO. AS THE
UPPER LOW PULLS TO THE NORTHEAST TNGT...PRECIP WILL END ACROSS THE
SOUTHERN DISTRICTS BY LATE THIS EVENING...AND ACROSS THE NORTHEAST
PORTION OF THE FORECAST AREA DURING THE OVERNIGHT HOURS. DRY AND
MILD WEATHER IS ON TAP FOR MONDAY...WITH BREEZY WEST WINDS BEHIND
THE COLD FRONT.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
A RIDGE OF HIGH PRESSURE ACROSS THE DISTRICT MONDAY NIGHT INTO
TUESDAY WILL BRING DRY WEATHER AND MILD TEMPERATURES. A COLD FRONT
MOVING ACROSS THE DISTRICT TUESDAY NIGHT WILL BRING A RISK OF
SHOWERS AND THUNDERSTORMS FOR TUESDAY EVENING INTO WEDNESDAY
MORNING. MUCH COLDER TEMPERATURES WILL SWEEP INTO THE DISTRICT
BEHIND THIS COLD FRONT WITH RAIN SHOWERS WEDNESDAY EVENING CHANGING
TO SNOW SHOWERS WEDNESDAY NIGHT. A LARGE UPPER LEVEL STORM WILL TAKE
RESIDENCE NEAR THE NORTHERN SHORES OF LAKE ONTARIO THURSDAY AND BRING
A PROLONGED PERIOD OF CLOUDY SKIES...BELOW NORMAL TEMPERATURES...AND
PERIODS OF RAIN OR SNOW SHOWERS FOR THURSDAY THROUGH SUNDAY.

&&

.AVIATION /18Z-18Z/...
MVFR/IFR CONDITIONS WILL BE PREVALENT WITH WIDESPREAD PRECIP THROUGH
EARLY THIS AFTERNOON ACROSS THE NORTHERN TERMINALS...WITH
VFR/SCATTERED MVFR ACROSS THE SOUTHERN TERMINALS WITH SCATTERED
PRECIP AND AFTN/EVE TSTMS. COULD BE A FEW GUSTS TO 35KT IN THE
STRONGER STORMS. VFR CONDITIONS WILL PREVAIL AREA WIDE BY LATE THIS
EVENING. WINDS WILL INCREASE BY LATE OVERNIGHT/MONDAY...WITH MOST
AREAS EXPERIENCING 15 KT WINDS BY 15Z MONDAY...WITH GUSTS TO 25 KT.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&

30/06/30/
Hazardous weather outlook, Apr 1, 3:52 AM EDT, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
352 AM EDT SUN APR 1 2007

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-020800-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
352 AM EDT SUN APR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

...SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. A WEAK COLD FRONT WILL SWING THROUGH THE REGION THIS
MORNING BRINGING SHOWERS AND A FEW THUNDERSTORMS. BEHIND THIS
FRONT AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THIS AFTERNOON
AND EVENING. THIS UPPER LEVEL SYSTEM COULD CAUSE SHOWERS AND
THUNDERSTORMS TO REDEVELOP. ANY THUNDERSTORMS THAT DO DEVELOP
HAVE THE POTENTIAL TO BECOME SEVERE. THE MAIN THREAT WILL BE
DAMAGING WIND GUSTS. LARGE HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Apr 1, 2:08 PM EDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
208 PM EDT SUN APR 1 2007

PAZ031-WVZ004-012-021-022-012000-
GREENE-MARSHALL-WETZEL-MARION-MONONGALIA-
INCLUDING THE CITIES OF...WAYNESBURG...FAIRDALE...MOUNDSVILLE...
NEW MARTINSVILLE...FAIRMONT...MORGANTOWN
208 PM EDT SUN APR 1 2007

A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE EAST AT 30 MPH...AFFECTING
MARSHALL AND WETZEL COUNTIES THROUGH 3 PM...AND GREENE...MARION...AND
MONONGALIA COUNTIES BETWEEN 3 AND 4 PM. GUSTY WINDS TO 40 MPH AND
SMALL HAIL ARE POSSIBLE WITH THE STRONGEST STORMS.
Special weather statement, Apr 1, 2:44 PM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
244 PM EDT SUN APR 1 2007

PAZ031-WVZ021-022-012000-
GREENE-MARION-MONONGALIA-
INCLUDING THE CITIES OF...WAYNESBURG...FAIRDALE...FAIRMONT...
MORGANTOWN
244 PM EDT SUN APR 1 2007

THROUGH 4 PM...A LINE OF THUNDERSTORMS WILL MOVE EAST AT 35 MPH
ACROSS GREENE...MARION AND MONONGALIA COUNTIES. THIS LINE OF STORMS
WILL BEGIN TO AFFECT THE MORGANTOWN AREA BY AROUND 310 PM. WIND
GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THE STRONGER
STORMS.
Local storm report, Apr 1, 3:27 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
327 PM EDT SUN APR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     RIVESVILLE              39.53N 80.12W
04/01/2007                   MARION             WV   EMERGENCY MNGR

            TREE DOWN.

0325 PM     TSTM WND DMG     1 S MORGANTOWN          39.62N 79.95W
04/01/2007                   MONONGALIA         WV   EMERGENCY MNGR

            TREE REPORTED DOWN ON KINGWOOD PIKE NEAR GREENBAG ROAD.

&&

TPARRISH

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 3:07 PM EDTSevere Thunderstorm WarningPBZMarion, Monongalia, Preston38 min
Apr 1, 3:51 PM EDTSevere Thunderstorm WarningPBZPreston39 min

Nearby

Flash Flood Warnings in West Virginia, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.